Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 293, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2005, 3:27 AM MDT for Chase County, Nebraska. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 3:27 AM MDT (09:27 UTC)
- Expired
- Jul 4, 2005, 4:03 AM MDT
- In force
- 36 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Chase County, NE
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2161 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040927 SVRLBF NEC029-041015- /O.NEW.KLBF.SV.W.0293.050704T0927Z-050704T1015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 AM MDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHASE COUNTY IN SOUTHWEST NEBRASKA * UNTIL 415 AM MDT * AT 325 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 16 MILES NORTHWEST OF IMPERIAL...OR ABOUT 13 MILES SOUTHWEST OF GRANT...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... IMPERIAL AND 7 MILES NORTHEAST OF CHAMPION BY 405 AM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4069 10152 4069 10199 4044 10192 4043 10149 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 040952 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 452 AM CDT MON JUL 4 2005 NEC029-041015- /O.CON.KLBF.SV.W.0293.000000T0000Z-050704T1015Z/ CHASE NE- 352 AM MDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 AM MDT FOR CENTRAL CHASE COUNTY... AT 350 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF IMPERIAL...MOVING SOUTHEAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF CHAMPION BY 405 AM MDT IMPERIAL BY 410 AM MDT 6 MILES NORTHWEST OF ENDERS BY 415 AM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4069 10152 4069 10199 4044 10192 4043 10149 $$ JWS
000 WWUS53 KLBF 041003 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 502 AM CDT MON JUL 4 2005 NEC029-041012- /O.CAN.KLBF.SV.W.0293.000000T0000Z-050704T1015Z/ CHASE NE- 402 AM MDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHASE COUNTY IS CANCELLED... AT 4 AM MDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED RAPIDLY AND NO LONGER POSED A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4069 10152 4069 10199 4044 10192 4043 10149 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:02 AM MDT, 25 minutes earlier.
Area forecast discussion, Jul 4, 3:02 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CDT MON JUL 4 2005 .DISCUSSION... U/A ANALYSIS AND SAT PICS SHOWING UPPER LOW SPINNING INTO EASTERN ONTARIO ATTM WITH TROF EXTENDING SOUTHWARD ACROSS THE PLAINS. FAIRLY STRONG JET ON EASTERN SIDE OF THIS LOW WITH BEST PRESSURE FALLS ON NOSE OF THIS JET SHOULD ALLOW THIS SYSTEM TO CONTINUE TO MOVE ACROSS SE CANADA...ALLOWING RIDGING TO COMMENCE ACROSS NORTHERN STATES AS MEAN TROF WILL GENERALLY BE LAYING ACROSS NE PAC INTO B.C. OVER THROUGH NEXT WEEK. ANOTHER MUCH SMALLER JET MAX SEEMS TO BE SHOWING UP IN SAT WINDS PRODUCT OVER IDAHO ASSOC WITH POLAR JET...SUB TROP JET EXTENDING OVER RIDGE IN NORCAL AND NOSING INTO SOUTHERN PLAINS...AIDING STRONG CONVECTION THERE. H2O PICS SHOWING WEAKER DISTURBANCES EXTENDING FROM WY ROCKIES UP STREAM INTO PAC NW WHICH WILL HAVE SOME INFLUENCE FOR AIDING LIFT OVER HIGH PLAINS THIS AFTERNOON. MODELS INDICATE SW RIDGE BUILDING NORTHWARD ACROSS ROCKIES THROUGH MID WEEK WITH CWA REMAINING IN NW FLOW ON FRONT OF RIDGE...WHERE WEAK WAVES RIDING RIDGE WILL CONTINUE TO DROP INTO HIGH PLAINS/WESTERN CWA. THIS IS THE POSITION OF THETA E RIDGE ATTM WHICH IS SUSTAINING CONVECTION ACROSS PANHANDLE...AND WHERE THIS INSTABILITY RIDGE LOOKS TO REMAIN NEXT FEW DAYS. IN FACT BOUNDARY DRIFTING SOUTHWARD ON 88D ATTM SEEMS TO BE INDICATING DRY AIR MOVING SOUTHWARD WHICH SHOULD KEEP POPS LIMITED ACROSS NE CWA TODAY WITH BEST CHANCES PANHANDLE INTO WESTERN SANDHILLS/SW. CURRENT FCST IN GOOD SHAPE AND ONLY WILL NEED MINOR BLENDING TWEAKS. COMBINATION OF THETA E RIDGE...WAA/UPGLIDE ON SW SIDE OF SFC HIGH AND WEAK UPPER WAVES LOOK TO KEEP PCPN MENTION IN WEST MOST OF DAY WHERE TEMPS SHOULD BE IMPACTED. SEVERE IMPACT LOOKS MINIMAL AS CAPE PROFILE THIN AND STRETCHED OVER MUCH OF PROFILE...ACCORDING TO NAM BUFKIT PROFILE IN WESTERN CWA. BEST PROFILES LOOK TO BE SW OF CWA WHERE BETTER SHEAR ALSO EXISTS. SIMILAR SCENARIO IN TUESDAY...BUT THETA E RIDGE A LITTLE STRONGER AND SHIFTS SLIGHTLY EASTWARD...JET OVERNIGHT ALSO STRONGER WHICH COULD SUSTAIN MORE WIDESPREAD CONVECTION THROUGH THE EARLY MORNING HOURS. WARMUP THROUGH END OF FCST AS RIDGE BUILDS IN WITH MAINLY DRY CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && 13
Hazardous weather outlook, Jul 3, 2:12 PM MDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 312 PM CDT SUN JUL 3 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-041045- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 312 PM CDT SUN JUL 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A WEAK WAVE WILL CONTINUE TO MOVE ACROSS THE OUTLOOK AREA TONIGHT. A FEW THUNDERSTORMS WILL BE POSSIBLE IN ASSOCIATION WITH THIS WAVE. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SATURDAY A COLD FRONT THAT MOVED THROUGH THE AREA EARLY SUNDAY WILL BEGIN TO RETURN NORTHWARD ALONG THE WESTERN HIGH PLAINS DURING THE DAY MONDAY. MOISTURE WILL RETURN AS WELL ON SOUTHEAST WINDS AND...WITH SUNSHINE DURING THE DAY MONDAY...THE ATMOSPHERE WILL BECOME UNSTABLE ONCE AGAIN. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTION OF THE STATE EARLY MONDAY. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS BY AFTERNOON INTO THE EVENING HOURS...MAINLY WEST OF A LINE FROM MERRIMAN TO NORTH PLATTE. THOSE PLANNING OUTDOOR ACTIVITIES FOR THE HOLIDAY SHOULD MONITOR NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR FURTHER UPDATES CONCERNING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT MONDAY. THE FRONT WILL CONTINUE MAKING A SLOW PROGRESSION EASTWARD ACROSS THE AREA TUESDAY AND WEDNESDAY...CONTINUING THE CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA. BY LATE IN THE WEEK...HIGH PRESSURE WILL BUILD INTO THE REGION AND IS EXPECTED TO ASSIST IN LIMITING FURTHER CHANCES FOR THUNDERSTORM DEVELOPMENT THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND EVENING WEST OF A LINE FROM MERRIMAN TO NORTH PLATTE. JWS/MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 34 min |
| Jul 3, 6:48 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 28 min |
| Jul 3, 7:28 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 18 min |
| Jul 4, 1:16 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 44 min |
| Jul 4, 1:59 AM MDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jul 4, 3:37 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 53 min |
| Jul 4, 4:05 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 55 min |
| Jul 4, 5:17 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.